MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 635-002
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot 96331361 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The photo included with the complaint underwent review by the product analysis lab.Based on the photo, the packaging of the device was observed opened and a white foreign material is observed.Only part of the device was captured in the photo.The photo confirmed the reported issue captured in the complaint; a foreign material was observed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that prior to the stent-assisted coil embolization procedure, when the package for the trufill dcs syringe ii (635002 / 96331361) was being opened, some white flakes were observed in the package.The device was not used in the patient; the foreign flakes were found as soon as the package was opened.Additional information provided indicated that there was no issue with the packaging, the inner bag was firmly sealed.The white flakes were found in the sterile bag; the foreign flakes was reported to be clearly seen as white flakes.The physician used another device for the procedure; the procedure was completed.There was no report of any patient adverse event or complication.A photo of the device packaging was included with the reported flake.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make an update to the information; to correct the investigation of the returned device.The trufill dcs syringe ii was received contained in a pouch.The complaint device was received and based on the information reported in the complaint, the device was inspected.There is a particle observed inside the device as reported.A photo of the received device was taken.The device was sent to the analytical laboratory for further analysis.Fourier-transform infrared spectroscopy (ftir) was performed and the results confirmed the foreign particle was found embedded in the syringe.No other damage nor anomaly was observed during the inspection.Ftir conclusion: overall, infrared spectroscopy results revealed that the unknown particle exhibited infrared spectrum for methyl siloxane-based material better known as silicone.However, the source of origin remains unknown.A review of manufacturing documentation associated with this lot 96331361 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.H.6: the code ¿no device problem found¿ code was used in investigation findings to indicate that there was no damage / anomaly observed on the device aside from confirmation of the foreign particle observed.Further investigation will be performed to determine the origin of the ftir-confirmed methyl siloxane-based material.The code ¿conclusion not yet available¿ is used in the investigation conclusion to indicate that further investigation will need to be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The trufill dcs syringe ii was received contained in a pouch.The complaint device was received and based on the information reported in the complaint, the device was inspected.There is a particle observed inside the device as reported.A photo of the received device was taken.The device was sent to the analytical laboratory for further analysis.Fourier-transform infrared spectroscopy (ftir) was performed and the results confirmed the foreign particle was found embedded in the syringe.No other damage nor anomaly was observed during the inspection.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the final investigation of the complaint device has been completed by the original equipment supplier atrion medical.[conclusion]: the healthcare professional reported that prior to the stent-assisted coil embolization procedure, when the package for the trufill dcs syringe ii (635002 / 96331361) was being opened, some white flakes were observed in the package.The device was not used in the patient; the foreign flakes were found as soon as the package was opened.Additional information provided indicated that there was no issue with the packaging, the inner bag was firmly sealed.The white flakes were found in the sterile bag; the foreign flakes were reported to be clearly seen as white flakes.The physician used another device for the procedure; the procedure was completed.There was no report of any patient adverse event or complication.The photo included with the complaint underwent review by the product analysis lab.Based on the photo, the packaging of the device was observed opened and a white foreign material is observed.Only part of the device was captured in the photo.The photo confirmed the reported issue captured in the complaint; a foreign material was observed.The trufill dcs syringe ii was received contained in a pouch.The complaint device was received and based on the information reported in the complaint, the device was inspected.There is a particle observed inside the device as reported.A photo of the received device was taken.The device was sent to the analytical laboratory for further analysis.Fourier-transform infrared spectroscopy (ftir) was performed and the results confirmed the foreign particle was found embedded in the syringe.No other damage nor anomaly was observed during the inspection.Ftir conclusion: overall, infrared spectroscopy results revealed that the unknown particle exhibited infrared spectrum for methyl siloxane-based material better known as silicone.However, the source of origin remains unknown.A review of manufacturing documentation associated with this lot 96331361 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint device was sent to atrion medical to perform further investigation.The investigation was completed on 09 april 2021.The results of the investigation are documented below.Investigation: a complaint was received reporting: ¿there was some white floc in package.Device was not use in patient.The foreign matter was found as soon as the package was opened.¿ a pcr was opened and an investigation launched to determine the potential root cause and whether corrective action was necessary.A review of the device history records for the complaint lot (96331361) indicated that the devices were manufactured under normal operating procedures.All final assembly devices were sampled, inspected, and accepted.A search of our complaint history database for the same or similar complaints over the past five years did not show any similar complaint.The complaint device was returned to atrion inside an opened pouch, and was not in its original packaging (i.E., inflator tray with tyvek lid, and unit carton).The device, as received, had been segmented into four portions.Due to the segmented condition of the returned device, and no inclusion of the original packaging containing the foreign matter indicated in the client provided photos, an investigation could not be performed.Conclusion: a review of the device history record for the indicated lot revealed everything met the acceptance criteria at time of manufacturing.With no return of the ¿foreign matter¿, a segmented device, and only client-provided photos, atrion cannot analyze the ¿foreign matter¿ to determine root cause or confirm this complaint or make assignable corrective actions.This report concludes our investigation of the above listed complaints.The information generated or data accumulated will be filed for future reference, trends, or audits.We will continue to monitor and trend any problems associated with this device as we strive to continuously improve our products.The source of origin of the reported flake / unknown particle remains unknown / undetermined.Ftir result showed that it exhibited infrared spectrum for methyl siloxane-based material better known as silicone.The device was sent to the original equipment supplier for further investigation.Due to the condition of the complaint device being segmented into four portions and without the original packaging that has the reported foreign matter indicated / documented, the investigation could not be performed based on only the photos and without the actual packaging that has the reported foreign matter.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 15 january 2021.The initial investigation has been performed.The trufill dcs syringe ii was received contained in a pouch.The complaint device was received and based on the information reported in the complaint, when the device was being opened, some white flakes were observed in the package, the device was sent to the analytical laboratory for further analysis.Fourier-transform infrared spectroscopy (ftir) was performed and the results confirmed the foreign particle was found embedded in the syringe.No other damage nor anomaly was observed during the inspection.Ftir conclusion: overall, infrared spectroscopy results revealed that the unknown particle exhibited infrared spectrum for methyl siloxane-based material better known as silicone.However, the source of origin remains unknown.A review of manufacturing documentation associated with this lot 96331361 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.H.6: the code ¿no device problem found¿ code was used in investigation findings to indicate that there was no damage / anomaly observed on the device aside from confirmation of the foreign particle observed.Further investigation will be performed to determine the origin of the ftir-confirmed methyl siloxane-based material.The code ¿conclusion not yet available¿ is used in the investigation conclusion to indicate that further investigation will need to be performed.Updated sections: d.9, g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10812423
Report Number3008114965-2020-00472
Device Sequence Number3501418
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number635-002
Device Catalogue Number635002
Device Lot Number96331361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer01/15/2021
01/15/2021
04/09/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date02/05/2021
02/09/2021
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1